Jun 22, 2003
First of all thanks for beeing there. I want you to know how helpfull you are for people with aids. Now, my question. I was detected 3 years ago after a CMV infection in my rigth eye. Now I've lost all my vision in that eye and there is no any way to get back my vision again. My CD4 count at that moment was 30, now I am 510, and remain in indetectable virus load. My treatment is Epivir 150 + Zerit 30 + Viracept. I'm doing well with my adherence and only loose a dose every 3 or 4 months. My doctor was thinking about changing Viracept for Sustiva, but my concern is that I'm suffering a severe facial lipoatrophia that, as far as I know is mainly to Zerit. So I am doing well with my pills, and I don't mind about taking my medications twice a day, Knowing that viracept is working, I'm not really for the change to sustiva, due to the effects of efavirenz over the CNS, and I want to suggest my doctor, change instead Zerit for other NRTI, trying to stop, or reverse, if it is possible my lipoatrophia problem. So, what do you think about this? Is it possible? Which is a candidate to substitute Zerit. Thanks again, and keep on this task. We are thousands looking for your advise.
(Please, excuse my english, I'm from Spain and not very used to write in English)
Response from Dr. Moyle
Well both Protease inhibitor drugs like Viracept and some nucleoside drugs like Zerit have an association with lipoatrophy. Other risks include having had a low CD4 and a severe illness in the past. So both a switch of Zerit to abacavir or to tenofovir may be a good plan but also a switch of viracept to sustiva may be helpful. Usually if I plan two switched I do one, wait 6 weeks of so to check all has gone well and then do the second switch. You doctor can guide you in this process. As long as this is your first combination the virus will remain under control with these switches. Remember that it will take > 1 year before you notice good improvements in your face. Good Luck
can suction surgery help?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.